Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Leg and foot weak, numb and cold

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:35 AM in Spinal Injections
I am 33 and have a herniated disk at L5/L6. Yes, I know, most people have L1-L5, but my scans revealed that I have an extra lumbar vertebra. I had my very first cortisone injection today. I was warned that for the next 3-4 hours my right leg would be weak and I should take it easy. It has now been 9 hours and my leg is still weak, my foot is almost completely numb, toe curling and flexing is very difficult and the right leg and foot are both significantly than the left. Is this normal following an epidural injection?


  • Don't worry about it. People react differently and you might react differently when you have another ESI. It is really hard to predict.

    You will get the most out of your injection if you can lie down and stay off your leg as much as possible for the next 48-72 hours. When you are up and about, it causes your heart to beat faster and makes the blood flow harder, which causes the medication to dissipate more quickly. If you stay quiet, the medication will pool in the area where it was injected, for a longer period, and it will provide the best chance of having it "work."

    You may start to feel hot, or you may chill. You may get extremely hungry. Some people get weepy. There are all kinds of weird sensations that can result for steroids.

    Put an ice pack on your lower back for pain for the first 24 hours. After that, if heat feels better, go ahead and use it instead of cold.

    You may very well feel worse before you feel better, or at least, back to the way you felt prior to the ESI. Hopefully, you will feel better soon.
  • Hi >:D< Welcome to Spine Health >:D< , Its like gwennie says , "people react differently" :? . It does sound like your circulation :? , My leg went cold and lifeless after having epidural injections :S , try and rub your leg to encourage your circulation to move :) . keep me posted >:D<

    Angie :H
Sign In or Register to comment.